×

zbMATH — the first resource for mathematics

Elementary linear algebra for advanced spectral problems. (English) Zbl 1140.15009
The paper starts by presenting several simple examples, showing different ways of constructing Grushin problems. After reviewing basic linear algebra techniques which are useful when considering Grushin problems, the authors give the basic idea in the context of Grushin problems and use it to prove the Poisson summation formula. Four advanced examples, in which the Grushin problem appears exactly, are presented at the end of the paper.

MSC:
15A21 Canonical forms, reductions, classification
35P05 General topics in linear spectral theory for PDEs
35Q40 PDEs in connection with quantum mechanics
81Q15 Perturbation theories for operators and differential equations in quantum theory
47A10 Spectrum, resolvent
PDF BibTeX XML Cite
Full Text: DOI Numdam EuDML
References:
[1] Bau, David; Trefethen, Lloyd N., Numerical linear algebra, (1997), Society for Industrial and Applied Mathematics (SIAM), Philadelphia, PA · Zbl 0874.65013
[2] Boutet de Monvel, Louis, Boundary problems for pseudo-differential operators, Acta Math., 126, 1-2, 11-51, (1971) · Zbl 0206.39401
[3] Davies, E. B.; Hager, M., Perturbations of Jordan matrices · Zbl 1164.15004
[4] Dereziński, Jan; Jakšić, Vojkan, Spectral theory of Pauli-Fierz operators, J. Funct. Anal., 180, 2, 243-327, (2001) · Zbl 1034.81016
[5] Dimassi, Mouez; Sjöstrand, Johannes, Spectral asymptotics in the semi-classical limit, 268, (1999), Cambridge University Press, Cambridge · Zbl 0926.35002
[6] Fletcher, Roger; Johnson, Tom, On the stability of null-space methods for KKT systems, SIAM J. Matrix Anal. Appl., 18, 4, 938-958, (1997) · Zbl 0890.65060
[7] Gohberg, I. C.; Kreĭn, M. G., Introduction to the theory of linear nonselfadjoint operators, (1969), American Mathematical Society, Providence, R.I. · Zbl 0181.13504
[8] Grushin, V. V., Actes du Congrès International des Mathématiciens (Nice, 1970), Tome 2, LES problèmes aux limites dégénérés et LES opérateurs pseudo-différentiels, 737-743, (1971), Gauthier-Villars, Paris · Zbl 0244.35075
[9] Hager, M.; Sjöstrand, J., Eigenvalue asymptotics for randomly perturbed non-selfadjoint operators · Zbl 1151.35063
[10] Helffer, B.; Sjöstrand, J., Résonances en limite semi-classique, Mém. Soc. Math. France (N.S.), 24-25, iv+228 pp., (1986) · Zbl 0631.35075
[11] Helffer, B.; Sjöstrand, J., Schrödinger operators (Sønderborg, 1988), 345, Équation de Schrödinger avec champ magnétique et équation de harper, 118-197, (1989), Springer, Berlin · Zbl 0699.35189
[12] Helffer, B.; Sjöstrand, J., Semiclassical analysis for harper’s equation. III. Cantor structure of the spectrum, Mém. Soc. Math. France (N.S.), 39, 1-124, (1989) · Zbl 0725.34099
[13] Hörmander, Lars, The analysis of linear partial differential operators. I, II, 256, 257, (1983), Springer-Verlag, Berlin · Zbl 0521.35001
[14] Hörmander, Lars, The analysis of linear partial differential operators. III, IV, 274,275, (1985), Springer-Verlag, Berlin · Zbl 0601.35001
[15] Iantchenko, A.; Sjöstrand, J.; Zworski, M., Birkhoff normal forms in semi-classical inverse problems, Math. Res. Lett., 9, 2-3, 337-362, (2002) · Zbl 1258.35208
[16] Lidskiĭ, V. B., Perturbation theory of non-conjugate operators, U.S.S.R. Comput. Math. and Math. Phys., 6, 73-85, (1966) · Zbl 0166.40501
[17] Melin, Anders; Sjöstrand, Johannes, Bohr-Sommerfeld quantization condition for non-selfadjoint operators in dimension 2, Astérisque, 284, 181-244, (2003) · Zbl 1061.35186
[18] Moro, Julio; Burke, James V.; Overton, Michael L., On the lidskii-vishik-lyusternik perturbation theory for eigenvalues of matrices with arbitrary Jordan structure, SIAM J. Matrix Anal. Appl., 18, 4, 793-817, (1997) · Zbl 0889.15016
[19] Sjöstrand, Johannes, Operators of principal type with interior boundary conditions, Acta Math., 130, 1-51, (1973) · Zbl 0253.35076
[20] Sjöstrand, Johannes, Seminaire: Équations aux Dérivées Partielles, 2002-2003, Pseudospectrum for differential operators, Exp. No. XVI, 9 pp., (2003), École Polytech., Palaiseau · Zbl 1061.35067
[21] Sjöstrand, Johannes; Vodev, Georgi, Asymptotics of the number of Rayleigh resonances, Math. Ann., 309, 2, 287-306, (1997) · Zbl 0890.35098
[22] Sjöstrand, Johannes; Zworski, Maciej, Asymptotic distribution of resonances for convex obstacles, Acta Math., 183, 2, 191-253, (1999) · Zbl 0989.35099
[23] Sjöstrand, Johannes; Zworski, Maciej, Quantum monodromy and semi-classical trace formulae, J. Math. Pures Appl. (9), 81, 1, 1-33, (2002) · Zbl 1038.58033
[24] Trefethen, Lloyd N., Pseudospectra of linear operators, SIAM Rev., 39, 3, 383-406, (1997) · Zbl 0896.15006
[25] Zelditch, S., Survey on the inverse spectral problem · Zbl 1061.58029
[26] Zworski, Maciej, Resonances in physics and geometry, Notices of the AMS, 46, 3, 319-328, (1999) · Zbl 1177.58021
[27] Zworski, Maciej, Numerical linear algebra and solvability of partial differential equations, Comm. Math. Phys., 229, 2, 293-307, (2002) · Zbl 1021.35077
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.